Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Authors: L. Kuipers and H. Niederreiter
Title: Uniform distribution of sequences
Additional book information: Wiley, New York, 1974, xiv+390 pp., $24.50.

References [Enhancements On Off] (What's this?)

  • 1. Johann Cigler and Gilbert Helmberg, Neuere Entwicklungen der Theorie der Gleichverteilung, Jber. Deutsch. Math. Verein. 64 (1961), no. Abt. 1, 1–50 (1961) (German). MR 0125102
  • 2. J. Franel, Les suites de Farey et les problèmes des nombres premiers, Nachr. Ges. Wiss. Göttingen Math.-Phys. Kl. 1924, 198-201.
  • 3. G. H. Hardy and J. L. Littlewood, Some problems on diophantine approximation, Proc. Fifth Internat. Conf. Math. (Cambridge, 1912), pp. 223-229; G. H. Hardy, Collected papers. Vol. 1, Oxford Univ. Press, Oxford, 1966, pp. 20-27. MR 34 #1151.
  • 4. G. H. Hardy and J. L. Littlewood, Some problems on diophantine approximation: The lattice points of a right-angled triangle. I, Proc. London Math. Soc. (2) 20 (1922), 15-36; G. H. Hardy, Collected papers. Vol. 1, Oxford Univ. Press, Oxford, 1966, pp. 136-158. MR 34 #1151.
  • 5. M. N. Huxley, The distribution of Farey points. I, Acta Arith. 18 (1971), 281–287. MR 0297722
  • 6. J. F. Koksma, Diophantische Approximationen, Springer-Verlag, Berlin-New York, 1974 (German). Reprint. MR 0344200
  • 7. J. F. Koksma, The theory of asymptotic distribution modulo one, Compositio Math. 16 (1964), 1–22 (1964). MR 0173664
  • 8. M. Lerch, Question 1547, Intermédiaire Math. 11 (1904), 144-145.
  • 9. Wolfgang M. Schmidt, Irregularities of distribution. VII, Acta Arith. 21 (1972), 45–50. MR 0319933
  • 10. D. C. Spencer, The lattice points of tetrahedra, J. Math. Phys. Mass. Inst. Tech. 21 (1942), 189–197. MR 0007767, https://doi.org/10.1002/sapm1942211189
  • 11. H. Weyl, Ueber ein Problem aus dem Gebiete der diophantischen Approximationen, Nachr. Ges. Wiss. Göttingen. Math.-Phys. Kl. 1914, 234-244; Gesammelte Abhandlungen. Band I, Springer-Verlag, Berlin and New York, 1968, pp. 487-497. MR 37 #6157.
  • 12. H. Weyl, Sur une application de la théorie des nombres à la mécanique statistique et la théorie des perturbations, Enseignement Math. 16 (1914), 455-467. Gesammelte Abhandlungen, Band I, Springer-Verlag, Berlin and New York, 1968, pp. 498-510. MR 37 #6157.
  • 13. Hermann Weyl, Über die Gleichverteilung von Zahlen mod. Eins, Math. Ann. 77 (1916), no. 3, 313–352 (German). MR 1511862, https://doi.org/10.1007/BF01475864
  • 14. S. K. Zaremba (ed.), Applications of number theory to numerical analysis, Academic Press, New York-London, 1972. MR 0334452

Review Information:

Reviewer: R. Tijdeman
Journal: Bull. Amer. Math. Soc. 81 (1975), 672-675
DOI: https://doi.org/10.1090/S0002-9904-1975-13818-3